MAUDE Adverse Event Report: MEDTRONIC, INC. CRYOCONSOLE; SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING

MEDTRONIC, INC. CRYOCONSOLE; SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING
Model Number 65CS1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Hemorrhage/Blood Loss/Bleeding (1888); Blood Loss (2597)
Date of Event 09/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient had a concomitant surgical procedure of cabg through sternotomy.During the same procedure ((b)(6) 2019) a cyroflex probe powered by a cryoconsole, and a cardioblate lp clamp powered by a cardioblate generator were used.The left atrial appendage was successfully amputated/excised.Left pulmonary vein (pv) and right pulmonary vein (pv) conduction block were not performed for patient safety.On the same day as the procedure ((b)(6) 2019) the patient experienced acute blood loss anemia which was treated with blood transfusions.The patient recovered on ((b)(6) 2019).The adverse event was deemed by the site as causally related to the concomitant procedure and possibly related to the study procedure but not related to the study devices.Cec adjudicated as possibly related to all study devices used.
 
Additional Manufacturer Narrative
Additional information received reported that the left pulmonary vein (pv) and right pulmonary vein (pv) conduction block were not performed for patient safety because the heart was so massive this was not considered safe to perform.The patient required a transfusion on the 18th, 19th, and 20th of sept 2019.On the 18 sept 2019 the patient received leuko-reduced red cells, platelet pheresis, and 2 units of frozen plasma.On the 19 sept 2019 the patient received leuko-reduced red cells.On the 20 sept 2019 the patient received 2 units of leuko-reduced red cells.The lowest haemoglobin/haematocrit was recorded on the 19 sept 2019, value: 5.8/17.0 levels returned to normal on 20 sept 2019, value: 7.1/21.6.The values continued to increase from this date.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic received additional information that the adverse event was deemed by the site as causally related to the concomitant and to the study procedure and possibly related to the cardioblate cryoflex probe and cardioblate lp clamp.Correction d1: brand name updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING
Manufacturer (Section D)
MEDTRONIC, INC.
3800 annapolis lane
minneapolis MN 55447
Manufacturer (Section G)
MEDTRONIC, INC.
3800 annapolis lane
minneapolis MN 55447
Manufacturer Contact
alison sweeney
parkmore business park west
galway, MN 
EI  
7635055378
MDR Report Key9408980
Report Number3008592544-2019-00062
Device Sequence Number19565706
Product Code OCL
UDI-Device Identifier00643169183834
UDI-Public00643169183834
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K121878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number65CS1
Device Catalogue Number65CS1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer03/25/2022
07/24/2023
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date04/20/2022
08/23/2023
Date Device Manufactured02/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite